0
RESEARCH PAPERS

On the Approximate Solution of Nonclassically Damped Linear Systems

[+] Author and Article Information
J. H. Hwang, F. Ma

Department of Mechanical Engineering, University of California, Berkeley, CA 94720

J. Appl. Mech 60(3), 695-701 (Sep 01, 1993) (7 pages) doi:10.1115/1.2900860 History: Received January 16, 1991; Revised January 22, 1992; Online March 31, 2008

Abstract

A common procedure in the solution of a nonclassically damped linear system is to neglect the off-diagonal elements of the associated modal damping matrix. For a large-scale system, substantial reduction in computational effort is achieved by this method of decoupling the system. In the present paper, the error introduced by disregarding the off-diagonal elements is evaluated, and a quadrature formula for the approximation error is derived. A tight error bound is then obtained. In addition, an effective scheme to improve the accuracy of the approximate solution is outlined.

Copyright © 1993 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In